MAUDE Adverse Event Report: MAKO SURGICAL CORP. CHECKPOINT, 3.5 HEX IMPACTION STERILE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. CHECKPOINT, 3.5 HEX IMPACTION STERILE; STEREOTAXIC DEVICE, ROBOTICS
Model Number 111653
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
S part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Submitted through a medwatch "during the procedure a portion of the acetabular checkpoint remained within the pelvis.It was buried in the bone.It was not near the joint nor any other metal.It was not prominent from the bone and not irritating any soft tissues.Further debridement would have damaged the bone in order to remove." original case type: right tha with direct anterior approach with robotic arm assistance update: "cementless right total hip arthroplasty with direct anterior approach with robotic arm assistance the issue was noticed when attempt to remove the checkpoint pin; no known surgical delay.".
 
Event or Problem Description
Submitted through a medwatch "during the procedure a portion of the acetabular checkpoint remained within the pelvis.It was buried in the bone.It was not near the joint nor any other metal.It was not prominent from the bone and not irritating any soft tissues.Further debridement would have damaged the bone in order to remove." original case type: right tha with direct anterior approach with robotic arm assistance.Update: "cementless right total hip arthroplasty with direct anterior approach with robotic arm assistance.The issue was noticed when attempt to remove the checkpoint pin; no known surgical delay.".
 
Additional Manufacturer Narrative
Reported event: submitted through a medwatch "during the procedure a portion of the acetabular checkpoint remained within the pelvis.It was buried in the bone.It was not near the joint nor any other metal.It was not prominent from the bone and not irritating any soft tissues.Further debridement would have damaged the bone in order to remove." original case type: right tha with direct anterior approach with robotic arm assistance update: "cementless right total hip arthroplasty with direct anterior approach with robotic arm assistance.The issue was noticed when attempt to remove the checkpoint pin; no known surgical delay." product evaluation and results: as per the image provided in the communication log the broken checkpoint cannot be determined.Also the device has not been returned for further investigation.Product history review: review of the device history records could not be conducted as the lot number is not provided.Complaint history review: complaint history review was not conducted as lot number is not provided.Conclusions: the failure mode could not be confirmed as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated that there have been no nc¿s associated with the product and failure mode reported in this event h3 other text : device not returned.

Brand Name
CHECKPOINT, 3.5 HEX IMPACTION STERILE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9646681
Report Number3005985723-2020-00057
Device Sequence Number11459214
Product Code OLO
UDI-Device Identifier00848486017316
UDI-Public00848486017316
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number111653
Device Catalogue Number111653
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age63 YR